Advertisement

Acta Mathematica Vietnamica

, Volume 42, Issue 2, pp 257–277 | Cite as

On Relations for Zeros of f-Polynomials and f +-Polynomials

  • Tadashi IshibeEmail author
Article
  • 76 Downloads

Abstract

Let Φ be an irreducible (possibly noncrystallographic) root system of rank l of type P. For the corresponding cluster complex Δ(P), which is known as pure (l − 1)-dimensional simplicial complex, we define the generating function of the number of faces of Δ(P) with dimension i − 1, which is called f-polynomial. We show that the f-polynomial has exactly l simple real zeros on the interval (0, 1) and the smallest root for the infinite series of type A l , B l , and D l monotone decreasingly converges to zero as the rank l tends to infinity. We also consider the generating function (called the f +-polynomial) of the number of faces of the positive part Δ+(P) of the complex Δ(P) with dimension i − 1, whose zeros are real and simple and are located in the interval (0, 1), including a simple root at t = 1. We show that the roots in decreasing order of f-polynomial alternate with the roots in decreasing order of f +-polynomial.

Keywords

Growth function The Jacobi polynomials 

Mathematics Subject Classification (2010)

12D10 

Notes

Acknowledgements

The author was very glad to participate in the symposium “the 3rd Franco - Japanese - Vietnamese Symposium on Singularities” Hanoi, Vietnam, November 30–December 4, 2015. The author thanks all the organizers. The author is grateful to Kyoji Saito for enlightening discussions and his great encouragement. The author is grateful to Mutsuo Oka for his warm encouragement. This researsh was supported by the World Premier International Research Center Initiative (WPI Initiative), MEXT, Japan.

References

  1. 1.
    Athanasiadis, C.A.: On some enumerative aspects of generalized associahedra. European J. Combin. 28, 1208–1215 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Bessis, D.: The dual braid monoid. Ann. Sci. École. Norm. Sup. (4) 36(5), 647–683 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Brady, T., Watt, C.: On-crossing partition lattices in finite real reflection groups. Trans. Am. Math. Soc. 360(4), 1983–2005 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Brändén, P.: On linear transformations preserving the Pólya frequency property. Trans. Am. Math. Soc. 358(8), 3697–3716 (2006)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Bruns, H.: Zur Theorie der Kugelfunctionen. J. Reine Angew. Math. 90, 322–328 (1881)MathSciNetzbMATHGoogle Scholar
  6. 6.
    Fomin, S., Reading, N.: Generalized cluster complexes and Coxeter combinatorics. Int. Math. Res. Not. 44, 2709–2757 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Fomin, S., Reading, N.: Root systems and generalized associahedra. Lecture notes for the IAS/Park City Graduate Summer School in Combinatorics, arXiv:math.CO/0505518
  8. 8.
    Fomin, S., Zelevinsky, A.: Y-systems and generalized associahedra. Ann. Math. (2) 158(3), 977–1018 (2003)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Holt, J.B.: The irreducibility of Legendre’s polynomials. Proc. Lond. Math. Soc. S2-11(1), 351–356 (1913)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Holt, J.B.: On the irreducibility of Legendre’s polynomials. Proc. Lond. Math. Soc. S2-12(1), 126–132 (1913)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Ille, H.: Zur Irreduzibilität der Kugelfunktionen. Jahrbuch der Dissertationen der Universität, Berlin (1924)Google Scholar
  12. 12.
    Ishibe, T., Saito, K.: Zero loci of skew-growth functions for dual Artin monoids (submitted). arXiv:math.CO/1603.04532
  13. 13.
    Kreweras, G.: Sur les partitions non croisées d’un cycle. Discrete Math. 1(4), 333–350 (1972)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    McCoart, R.F.: Irreducibility of certain classes of Legendre polynomials. Duke Math. J. 28, 239–246 (1961)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Mel’nikov, I.G.: On irreducibility of Legendre polynomials, (Russian) Ukrain. Mat. Z̆. 8, 26–33 (1956)MathSciNetGoogle Scholar
  16. 16.
    Saito, K.: Growth functions associated with Artin monoids of finite type. Proc. Japan Acad. Ser. A Math. Sci. 84(10), 179–183 (2008)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Saito, K.: Inversion formula for the growth function of a cancellative monoid. J. Algebra 385, 314–332 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Saito, K.: Limit elements in the configuration algebra for a cancellative monoid. Publ. Res. Inst. Math. Sci. 46(1), 37–113 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Szegö, G.: Orthogonal Polynomials, 4th edn. American Mathmatical Society, Providence (1975)zbMATHGoogle Scholar
  20. 20.
    Takagi, T.: Lectures on Algebra. Tokyo. Published in Japanese, Kyoritsu (1983)Google Scholar
  21. 21.
    Wahab, J.H.: New cases of irreducibility for Legendre polynomials. Duke Math. J. 19, 165–176 (1952)MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Wahab, J.H.: New cases of irreducibility for Legendre polynomials II. Duke Math. J 27, 481–482 (1960)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Institute of Mathematics, Vietnam Academy of Science and Technology (VAST) and Springer Science+Business Media Singapore 2017

Authors and Affiliations

  1. 1.Department of Mathematical SciencesUniversity of TokyoTokyoJapan

Personalised recommendations